Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 62, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 6, 1999, 9:16 PM CDT for Chippewa County, Eau Claire County, Wisconsin. It was in force for 29 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 6, 1999, 9:16 PM CDT (02:16 UTC)
- Expired
- Jun 6, 1999, 9:45 PM CDT
- In force
- 29 min
- Issued by
- NWS Twin Cities, MN
- Area
- Whole counties
Counties Chippewa County, WI, Eau Claire County, WI
The radar
The La Crosse radar (KARX), 120 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 9:30 PM CDT | Hail 0.75 | Chippewa Falls, WI | |
| Jun 6, 9:30 PM CDT | Thunderstorm Wind 50 | Chippewa Falls, WI | Estimated windspeed. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 5:15 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.3 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -229 J/kg
- Mixed-layer LCL
- 2739 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
342 WUUS1 KMSP 070219 RRA SVRMSP WIC017-035-070245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 916 PM CDT SUN JUN 6 1999 THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHIPPEWA COUNTY IN WEST CENTRAL WISCONSIN EAU CLAIRE COUNTY IN WEST CENTRAL WISCONSIN * UNTIL 945 PM CDT * AT 916 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF EAU CLAIRE TO 25 MILES SOUTHWEST OF EAU CLAIRE. STORMS MOVING TOWARD THE NORTHEAST AT 50 MPH. * SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE... EAU CLAIRE CHIPPEWA FALLS LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THESE STORMS. TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. NAISTAT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 3:30 PM CDT, 5 hours 46 minutes earlier.
Area forecast discussion, Jun 6, 3:30 PM CDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 330 PM CDT SUN JUN 6 1999 WDLY SCT SVR CONVECTION FIRING ALG DRY LN ACRS CNTRL MN ZONE FCST AREA...SOUTHWARD INTO CENTRAL IA. IA CONVECTION MOST LKLY HELPED ALG BY DVLPG LEFT EXIT RGN OF 100KT JETLET SWERVING NNEWD. FAIRBURY WIND PROFILER SHOWING 120KT WNDS AT 25H. TORNADO WATCH COVERS ALMOST ALL OF MN ZFA EXCEPT FOR FIVE WRN COUNTIES BEHIND DRY LN. EXPC CONVECTION TO INCREASE ACRS ERN MN CWA THROUGH 00Z. CONVECTION BEGINNING TO TAKE ON BOW CONFIGURATION WEST OF RFD IN SWRN WI/NRN IL...SHOULD CONT TO THE ENE. BULK OF ACTIVITY MAY MISS WI ZFA UNTIL MN CONVECTION PUSHES IN LATER THIS EVENING. CLOSED CIRCULATION IN NRN SD WL BRING SCT-BKN SC SHIELD INTO NRN MN ZFA DRNG NGT AS IT LIFTS NWD. FEW -SHRA MAY ACCOMPANY THIS STRONG FEATURE BUT WL HOLD OFF ON ANY MENTION OF THUNDER. THERMAL RIDGE AND HUMIDITY RETURNS ON TUE WITH DIFLUENT THICKNESS b OVER WRN AREA IN THE AFTN. JET DYNAMICS NOT NEARLY AS STRONG BUT ENOUGH TO WARRANT SML POP. .MSP...NONE. KAVINSKY
In the hours before
Special weather statement, Jun 6, 8:21 PM CDT, 55 minutes before
MNZ041>045-047>070-073>077-082>084-091-092-070520- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 821 PM CDT SUN JUN 6 1999 TORNADO WATCH NUMBER 408 HAS BEEN DROPPED FOR A PORTION OF CENTRAL AND SOUTH CENTRAL MINNESOTA THIS SUNDAY EVENING. MINNESOTA COUNTIES TO THE WEST OF A LINE FROM TAYLOR FALLS TO STILLWATER TO HASTINGS...AND SOUTHWEST OF A LINE FROM HASTINGS TO OWATONNA TO ALBERT LEA ARE NO LONGER IN A TORNADO WATCH. WET
Special weather statement, Jun 6, 8:21 PM CDT, 55 minutes before
MNZ041>045-047>070-073>077-082>084-091-092-070520- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 821 PM CDT SUN JUN 6 1999 TORNADO WATCH NUMBER 408 HAS BEEN DROPPED FOR A PORTION OF CENTRAL AND SOUTH CENTRAL MINNESOTA THIS SUNDAY EVENING. MINNESOTA COUNTIES TO THE WEST OF A LINE FROM TAYLOR FALLS TO STILLWATER TO HASTINGS...AND SOUTHWEST OF A LINE FROM HASTINGS TO OWATONNA TO ALBERT LEA ARE NO LONGER IN A TORNADO WATCH. WET
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 7:14 PM CDT | Severe Thunderstorm Warning | MPX | Rusk | 31 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.